Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 228, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 25, 2005, 4:53 PM MDT for Logan County, Washington County, Colorado. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2005, 4:53 PM MDT (22:53 UTC)
- Expired
- Aug 25, 2005, 5:45 PM MDT
- In force
- 52 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Logan County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 153 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 5:01 PM MDT | HAIL 0.75 | N Akron, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 1:55 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 2829 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 252253
SVRBOU
COC075-121-252345-
/O.NEW.KBOU.SV.W.0228.050825T2253Z-050825T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
453 PM MDT THU AUG 25 2005
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LOGAN COUNTY IN NORTHEAST COLORADO
NORTHEASTERN WASHINGTON COUNTY IN NORTHEAST COLORADO
THIS INCLUDES THE CITY OF AKRON
* UNTIL 545 PM MDT
* AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 15 MILES WEST OF BURDETT...OR ABOUT 15 MILES
SOUTH OF STERLING...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST
PETERSBURG...PLATNER...OTIS...LONE STAR...BURDETT AND AKRON.
LAT...LON 4059 10325 4009 10327 4007 10282 4045 10280
4045 10268 4066 10272 4068 10291
$$
RJK2 follow-up statements
000
WWUS55 KBOU 252320
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
519 PM MDT THU AUG 25 2005
COC075-252329-
/O.CAN.KBOU.SV.W.0228.000000T0000Z-050825T2345Z/
LOGAN CO-
519 PM MDT THU AUG 25 2005
...THE SEVERE THUNDERSTORM WARNING FOR LOGAN COUNTY IS CANCELLED...
LAT...LON 4042 10316 3986 10312 3983 10282 4007 10283
4024 10282 4042 10279
$$
COC121-252345-
/O.CON.KBOU.SV.W.0228.000000T0000Z-050825T2345Z/
WASHINGTON CO-
519 PM MDT THU AUG 25 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM MDT FOR
NORTHEASTERN WASHINGTON COUNTY...
AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES SOUTH OF PLATNER...OR ABOUT 10 MILES
SOUTHEAST OF AKRON...MOVING SOUTHEAST AT 25 MPH.
PENNY SIZED HAIL...0.75 INCH...WAS REPORTED WITH THIS STORM AS IT
PASSED THROUGH AKRON AT 5:01 PM MDT
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLATNER...OTIS...LONE STAR AND BURDETT.
LAT...LON 4042 10316 3986 10312 3983 10282 4007 10283
4024 10282 4042 10279
$$
RJK000
WWUS55 KBOU 252344
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
544 PM MDT THU AUG 25 2005
COC121-252354-
/O.EXP.KBOU.SV.W.0228.000000T0000Z-050825T2345Z/
WASHINGTON CO-
544 PM MDT THU AUG 25 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
EXPIRED AT 545 PM MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.
THE STORM PRODUCED 0.75 INCH HAIL AND 60 MPH WIND GUSTS.
LAT...LON 4042 10316 3986 10312 3983 10282 4007 10283
4024 10282 4042 10279
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:45 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 25, 2:45 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 245 PM MDT THU AUG 25 2005 .SHORT TERM...CONVECTION ONGOING ACRS THE CWFA. MUCH OF THIS IS BEING DRIVEN BY A SECONDARY BRANCH OF JET STREAM ENERGY. CONVECTION MIGHT LAST A BIT LONGER THAN USUAL AS A RESULT WITH A FEW CELLS LINGERING AFTER SUNSET. DUAL PRIMARY THREATS FM STORMS THIS EVENING AS AIRMASS ACRS ERN CWFA QUITE DISSIMILAR TO THAT OF THE MTNS. SNDGS SUPPORT MICROBURST TYPE STORMS IN THE HIGH COUNTRY WHILE MUCH BETTER DWPTS EXIST OVER THE FAR NORTHEAST. DWPTS IN THE LWR 60S EAST OF STERLING AND SOME LARGE HAIL PSBL AND SVR TSTM WATCH ONGOING FOR THE PLAINS. FOR THE REST OF THE SHORT TERM PERIOD...AIRMASS WL DRY OUT APPRECIABLY AFTER PASSAGE OF UPPER TROF OVERNIGHT. SOME COOLING WL OCCUR BHND THE TROF TMRW AND ATMS WILL PBLY BE TOO STBL FOR ANY CONVECTION ON THE PLAINS. THUS...WL RMV ALL POPS FOR THE ENTIRE FCST AREA TMRW. TEMPS IN CURRENT FCST LOOK ON TRACK. .LONG TERM...FRI NGT-SUN...MDLS BLD UPR RDG OVR CNTRL RCKYS THRU PRD. GUD CAPES ON PLAINS FRI EVE...BUT AMS IS CAPPED BY SUM MID LVL CIN. SAME IS TRUE ON SAT AFTN AND EVE...BUT CIN IS LESS AND WILL MENTION A SLIGHT CHC OF TSTMS FAVORING THE SRN PTN OF AREA. ON SUN ETA12 SOUNDINGS SHW DECENT CAPES WITH LTL CIN BUT NEITHER ETA OR GFS SHOWS ANY PCPN...SO WILL KEEP AMS DRY. THERE IS ALSO A WK SHT WAVE ON SAT AFTN WHICH MAY ENHANCE CNVCTV DVLPMNT THEN. TEMPS WILL BE A LTL COOLER ON SAT WITH HI PRES OVR AREA WITH SUM WARMING AGN ON SUN DUE TO DVLPG LEE TROFG. WILL MAKE ONLY SMALL ADJUSTMENTS TO MOS TEMP GUIDANCE BUT FAVOR WRMR ETA SFC TEMPS ON SUN OVR COOLER GFS MOS GUIDANCE VALUES. IN EXTENDED PRD...MON-THU...MDLS MAINTAIN FLAT UPR RDG OVR CNTRL RCKYS THRU PRD AS MAIN WLY FLO ALOFT WILL RMN TO N OF AREA. GFS SHWS NO PCPN ACROSS AREA THRU PRD...SO SEE NO REASON TO KEEP ANY IN FCST ATTM. TEMPS WILL BE A LTL COOLR ON TUE IF TIMING OF UPR TROF AND PAC CDFNT ARE ON TRACK. SAME MAY BE TRUE FOR THU...BUT MOS TEMP GUIDANCE VALUES ARE NOT REFLECTIVE OF THIS. TEMPS WILL BE NR OR SLIGHTLY ABV SEASONAL NORMS THR PRD. && .BOU...NONE. && 046/GARD...WFO BOULDER
Hazardous weather outlook, Aug 25, 10:33 AM MDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1033 AM MDT THU AUG 25 2005 COZ030>051-261200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1033 AM MDT THU AUG 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ON THE NORTHEAST PLAINS AND IN THE HIGH COUNTRY. SOME SEVERE STORMS WILL BE POSSIBLE AFTER 4 PM NEAR THE NEBRASKA BORDER WITH THE PRIMARY THREATS BEING STRONG WINDS AND LARGE HAIL. ONLY ISOLATED STORMS ARE EXPECTED IN THE FRONT RANGE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 046/GARD...WFO BOULDER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:48 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 27 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.